Alert archive / Nebraska / Flash Flood Warnings in 1998
Flash Flood Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jun 23, 1998, 2:09 AM CDT for Hayes County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1998, 2:09 AM CDT (07:09 UTC)
- Expired
- Jun 23, 1998, 8:10 AM CDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Hayes County, NE
The radar
The Goodland radar (KGLD), 140 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 230711 COR FFWLBF NEC085-231310- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 209 AM CDT TUE JUN 23 1998 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... HAYES COUNTY IN SOUTHWESTERN NEBRASKA * UNTIL 810 AM CDT * AT 200 AM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN HAYES COUNTY... MOVING SLOWLY EAST NORTHEAST. * HEAVY RAINS EXCEEDING 3 INCHES ALONG FRENCHMAN CREEK AND ITS TRIBUTARIES AND STINKING WATER CREEK AND ITS TRIBUTARIES IS RESULTING IN RAPID RUNOFF AND LOCALIZED FLOODING...ESPECIALLY IN AN AREA 20 MILES NORTHEAST OF HAYES CENTER TO 20 MILES SOUTHWESnT OF HAYES CENTER. THIS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 3:15 PM CDT, 10 hours 54 minutes earlier.
Area forecast discussion, Jun 22, 3:15 PM CDT, 10 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT MON JUN 22 1998 FORECAST PROBLEMS ARE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING THE 18Z SURFACE ANALYSIS SHOWS HIGH PRESSURE OVER NORTHEAST NEBRASKA WITH FRONTAL BOUNDARY DIFFICULT TO FIND OVER NORTHEAST COLORAD. WINDS WERE SOUTHEAST AT 5 TO 10 MPH ACROSS WESTERN NEBRASKA. VISIBLE SATELLITE INDICATES CONVECTION FIRING OVER SOUTHEAST WYOMING AND THE FRONT RANGE OF NORTHERN COLORADO AND ALSO NEAR BFF. WATER VAPOR IMAGERY INDICATED A SHORTWAVE OVER WESTERN COLORADO MOVING NORTHEAST. THE ETA MODEL IS PREFERRED WITH THIS PACKAGE DUE TO THE NGM NORTHERN BIAS OF SURFACE LOW BY 36 HOURS. FURTHERMORE...THE NGM DRIES THE AREA OUT TOO QUICKLY AFTER 12Z TUESDAY. ALL THE PARAMETERS ARE IN PLACE FOR SEVERE WEATHER EVENT TONIGHT ACROSS THE FA PER 940. THE THETA-E RIDGE IS ACROSS THE SOUTHWEST AND THE NEBRASKA PANHANDLE. CAPE VALUES ARE PROGGED BY ETA FROM 1000 TO 2000 J/KG. LIFTED INDICES ARE PROGGED AT -5. HELICITY VALUES RANGE FROM 200 TO 500 M2/S2. UPPER DIVERGENCE PROG SHOWING BULLS EYE OVER WESTERN NEBRASKA TONIGHT AS SHORTWAVE MOVES THROUGH WITH Q-G FORCING INDICATED. ETA QPF SHOWING BULLS EYE OF PRECIP BY 12Z OVER WEST CENTRAL NEBRASKA. FFG VALUES ARE UNDER 2 INCHES OVER THE ANW-ONL GROUP SO THAT AREA WILL NEED TO BE MONITORED FOR FLASH FLOODING. SHOWERS AND STORMS WILL LINGER OVER ANW-ONL TUESDAY MORNING WITH REDEVELOPMENT IN THE AFTERNOON WITH WHAT ANOTHER CHANCE FOR SEVERE TUESDAY NIGHT IN THE NORTHEAST WITH LIFTED INDICES AROUND -8 AND CAPE FROM 1000 TO 2000 J/KG. UPPER DIVERGENCE IS ALSO OVER THE NORTHEAST FOR TUESDAY NIGHT AS THETA-E RIDGE SHIFTS INTO EASTERN NEBRASKA. SOUTHWEST SHOULD BE CAPPED WITH 700 TEMPERATURES APPROACHING 12 DEGREES. ON WEDNESDAY...SURFACE LOW MOVES INTO NORTHEAST NEBRASKA WITH TROUGH EXTENDING SOUTHWEST TO MCK. THUNDERSTORMS CHANCES SHOULD DECREASE CONSIDERABLY AS THIS LOW SHIFTS NORTHEAST OUT OF THE FA. FOR TEMPERATURES FOLLOWED NGM GUIDANCE AND WENT WITH A BLEND OF NGM/FAN GUIDANCE FOR HIGHS WEDNESDAY. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN PRODUCT OMAZFPNE... CCF LBF BU 060/087 060/089 063 631 OGA BU 059/087 058/088 061 631 IML BU 063/088 061/090 062 631 VTN BB 061/087 059/086 061 644 ONL BB 063/086 063/087 064 546 ANW BB 062/087 062/086 063 546 BBW BB 061/086 061/087 063 545 FS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 11:22 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 48 min |
| Jun 23, 12:03 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 47 min |
| Jun 23, 1:09 AM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 66 min |
| Jun 23, 1:31 AM CDT | Flash Flood Warning | LBF | Hayes | 3 hr |
| Jun 23, 2:24 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 66 min |
| Jun 23, 2:51 AM CDT | Flash Flood Warning | LBF | Lincoln | 6 hr |
Nearby
Flash Flood Warnings in Nebraska, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.